Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
131 Doctors are Online

What causes numbness in my hands?

User rating for this question
Very Good
Answered by

Practicing since : 2005
Answered : 1919 Questions
Hi, I keep waking during the night or morning with numb hands which is uncomfortable but I XXXXXXX t get the pins and needles pain ,also my hands go numb when holding things up for too long like pool leaf skimmer,what could be causing this? Not sure if it is related but I have been also getting mild dizzy spells!
Posted Mon, 3 Feb 2014 in Skin Hair and Nails
Answered by Dr. Johny Chacko 1 hour later
Brief Answer: Numb hands and feet Detailed Answer: Hello, Welcome to healthcare magic, Numbness of hands and feet could be due to peripheral neuropathy especially in view of dizzy spells. Causes of peripheral neuropathy is a lot but the common causes are Diabetes, Hypertension, Anemia, Vitamin deficiencies and hypothyroidism. I feel you should see a physician and get routine check up including blood investigations to rule out the above. Some times certain positions while sleeping can compress your cutaneous nerves causing numbness. Also holding something tightly for sometime can compress cutaneous nerves causing numbness. Nevertheless it is safer to rule out the common causes of peripheral neuropathy. Hope this helped, Take care.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor